Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS New Orleans, LA

February 26, 2000Jefferson Parish, Lafourche Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 26, 2000, 11:33 PM CST for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2000, 11:33 PM CST (05:33 UTC)
Expired
Feb 27, 2000, 12:00 AM CST
In force
27 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Jefferson Parish, LA, Lafourche Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 270534
SVRNEW
LAC051-057-270600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 PM CST SAT FEB 26 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA

* UNTIL MIDNIGHT CST

* AT 1133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER CUT OFF...MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  TIMBERLANE
  LAROSE
  LAFITTE
  JEAN LAFITTE
  GALLIANO
  CUT OFF
  BARATARIA

THIS IS A YDANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:35 PM CST, 7 hours 58 minutes earlier.

Area forecast discussion, Feb 26, 3:35 PM CST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
335 PM CST SAT FEB 26 2000

PREVIOUS FORECAST PACKAGE STILL LOOKS ON TRACK EXCEPT WILL HAVE THE
COLD FRONT MOVING SLIGHTLY FASTER...SO WILL END MENTION OF RAIN
EARLIER ON SUNDAY. WATER VAPOR LOOPS AND UPPER AIR ANALYSIS SHOW
MID/UPPER TROUGH MOVING E ACROSS THE PLAINS. JET LEVEL RUC ANALYZED
WINDS STILL SHOW DIGGING 120 KNOT JET ACROSS THE ROCKIES. AT 500
MB...MUCH STRONGER WINDS ARE ON THE E SIDE OF THE TROUGH...AND
SATELLITE SHOWS MAIN VORT CENTER SHEARING AND LIFTING NE NEAR THE
OK/AR BORDER. SECONDARY VORT MAX OVER CENTRAL TX AND COUPLED JET
PATTERN SHOULD STILL MAKE FOR AN ACTIVE EVENING AND OVERNIGHT PERIOD
ACROSS THE CENTRAL GULF COAST REGION AS UVV INCREASES.

SURFACE ANALYSIS SHOWS COLD FRONT HAVING JUMPED EAST WITH COOLER
DRIER AIR WORKING DOWN TO THE SURFACE ALONG THE OLD PRE-FRONTAL
TROUGH...NEARING THE MS RIVER FROM W OF KHEZ TO W OF KLFT AT 20Z.
CLEARING LINE IN E TX IS WHERE OLD COLD FRONTAL BOUNDARY WAS...BUT
NOW TEMPERATURES ARE QUITE A BIT WARMER...IN THE 65 TO 70 RANGE
VERSUS 55 TO 60 IN THE RAIN COOLED AREAS IN LA.

RADAR SHOWS NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS INCREASING
ALONG THE COLD FRONT AS ACTIVITY MOVES INTO OUR NW FORECAST AREA
WHERE TEMPERATURES HAVE WARMED TO AROUND 80 DEGREES. FAIRLY STRONG
SURFACE MOISTURE FLUX CONVERGENCE IS ALSO NOTED WITH CONVERGENT
SOUTHERLY WINDS AND MID/UPPER 60S DEWPOINTS IN S CENTRAL LA VERSUS
55 TO 60 DEGREES IN S CENTRAL MS.

COLD FRONT SHOULD MOVE NEAR SW CORNER OF MS AROUND 00Z TONIGHT...
KBTR AROUND 03Z...KMSY AROUND 06Z...AND NEAR KMOB TO MS RIVER MOUTH
AT 12Z SUNDAY. WILL CARRY LIKELY POPS AREAWIDE TONIGHT...AND KEEP
MENTION OF LOCALLY SEVERE THUNDERSTORMS. COLD AIR ALOFT AND STRONG
MID/UPPER WINDS SHOULD MAKE LARGE HAIL AND DOWNBURST WINDS THE MAJOR
THREAT WITH SEVERE STORMS. HEAVY RAIN SHOULD NOT BE A BIG PROBLEM...
HOWEVER...SOME PLACES COULD PICK UP A QUICK INCH OR INCH AN A HALF.

FOR SUNDAY...SOME LINGERING SHOWERS MAY PERSIST NEAR THE FRONT
EARLY...OTHERWISE...WILL CONTINUE FORECAST FOR DECREASING CLOUDINESS
WITH MILD AND DRY PACIFIC AIR TAKING CONTROL. DRY AIRMASS WILL MEAN
COOLER NIGHTS SUNDAY NIGHT AND MAYBE MONDAY NIGHT BEFORE SOUTHERLY
FLOW BRINGS BACK MUGGIER AIR AGAIN ON TUESDAY. EXTENDED FORECAST...
TUESDAY THROUGH THURSDAY LOOKS DRY AND WARM AT THIS TIME...BUT WILL
WATCH NEXT SYSTEM APPROACHING LATE THURSDAY.

MCB 51/68/40/71 7000    BTR 54/70/43/72 7000
MSY 59/71/50/71 6100    BIX 63/71/45/68 6200

.NEW...NONE.
LA...NONE.
MS...NONE.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 8:14 PM CSTSevere Thunderstorm WarningLIXLivingston, Tangipahoa31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.